Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 18, 2013, 10:52 AM EDT for Allegan County, Van Buren County, Michigan. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2013, 10:52 AM EDT (14:52 UTC)
- Expired
- Apr 18, 2013, 11:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allegan County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 10:06 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
093
WUUS53 KGRR 181452
SVRGRR
MIC005-159-181545-
/O.NEW.KGRR.SV.W.0002.130418T1452Z-130418T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1052 AM EDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1145 AM EDT
* AT 1048 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 16 MILES WEST OF SOUTH HAVEN TO BENTON
HARBOR...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOQUIN AND SOUTH HAVEN AROUND 1105 AM EDT.
PIER COVE AND BANGOR AROUND 1110 AM EDT.
FENNVILLE AND DECATUR AROUND 1115 AM EDT.
NEW RICHMOND AND BERLAMONT AROUND 1120 AM EDT.
DUNNINGVILLE AND ARMSTRONG CORNERS AROUND 1125 AM EDT.
MONTEREY AND DIAMOND SPRINGS AROUND 1130 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE VAN BUREN STATE PARK...
PALISADES PARK...COVERT...KEELER...HARTFORD...HAMILTON TWP...
MCDONALD...LACOTA...LAWRENCE AND KIBBIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4207 8622 4224 8623 4224 8636 4225 8637
4247 8626 4277 8621 4277 8555 4242 8555
4242 8577 4207 8576
TIME...MOT...LOC 1452Z 255DEG 48KT 4247 8652 4215 8641
HAIL...<.75IN
WIND...60MPH
$$
MJS2 follow-up statements
830
WWUS53 KGRR 181517
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 AM EDT THU APR 18 2013
MIC005-159-181545-
/O.CON.KGRR.SV.W.0002.000000T0000Z-130418T1545Z/
VAN BUREN MI-ALLEGAN MI-
1117 AM EDT THU APR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEGAN AND
VAN BUREN COUNTIES UNTIL 1145 AM EDT...
AT 1115 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HOLLAND TO FENNVILLE TO BRAVO TO BANGOR...AND
MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALMENA AND ARMSTRONG CORNERS AROUND 1125 AM EDT.
MENTHA AND BENTHEIM AROUND 1130 AM EDT.
GREEN LAKE AND CORNING AROUND 1140 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MATTAWAN...BLOOMINGDALE...
GOBLES...KENDALL...BURNIPS...HOPKINS...OTSEGO...MOLINE...BRADLEY AND
SHELBYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4207 8622 4224 8623 4224 8636 4225 8637
4247 8626 4277 8621 4277 8555 4242 8555
4242 8577 4207 8576
TIME...MOT...LOC 1517Z 233DEG 55KT 4279 8608 4258 8610
4249 8605 4230 8605
HAIL...<.75IN
WIND...60MPH
$$
93379
WWUS53 KGRR 181543
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1143 AM EDT THU APR 18 2013
MIC005-159-181553-
/O.EXP.KGRR.SV.W.0002.000000T0000Z-130418T1545Z/
VAN BUREN MI-ALLEGAN MI-
1143 AM EDT THU APR 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGAN AND VAN BUREN COUNTIES
WILL EXPIRE AT 1145 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4207 8622 4224 8623 4224 8636 4225 8637
4247 8626 4277 8621 4277 8555 4242 8555
4242 8577 4207 8576
TIME...MOT...LOC 1543Z 233DEG 55KT 4303 8565 4282 8567
4273 8562 4254 8562
$$
93What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 7:50 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 18, 7:50 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 AM EDT THU APR 18 2013
.SYNOPSIS...
ISSUED AT 330 AM EDT THU APR 18 2013
A STRENGTHENING LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL
BRING RAIN AND THUNDERSTORMS TODAY. THERE IS A CHANCE OF SEVERE
WEATHER TODAY PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS.
HEAVY RAINFALL AND FLOODING IS ALSO POSSIBLE TODAY THROUGH TONIGHT
INTO FRIDAY MORNING. BEHIND THE COLD FRONT FRIDAY TEMPERATURES WILL
HOLD STEADY OR FALL CHANGING RAIN SHOWERS TO SNOW SHOWERS BY
EVENING. COOL AND DRY WEATHER IS EXPECTED THIS WEEKEND.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON)
ISSUED AT 330 AM EDT THU APR 18 2013
OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE SVR WX
POTENTIAL FOR TODAY THROUGH THIS EVENING. THERE ARE ALSO SIGNIFICANT
HYDROLOGICAL CONCERNS (PLEASE REF HYDRO SECTION BELOW FOR THOSE
SPECIFICS).
KGRR/RGNL RADAR TRENDS SHOW RAIN AND SCATTERED THUNDERSTORMS IN
PROGRESS ACROSS MUCH OF OUR AREA EARLY THIS MORNING THAT WILL
CONTINUE IN PROGRESS THROUGH DAYBREAK INTO MID MORNING. THIS IS
ELEVATED ACTIVITY NORTH OF THE WARM FRONT. NO SEVERE WX IS EXPECTED
EARLY TO MID MORNING BUT STRONGEST STORMS MAY CONTAIN SMALL HAIL AND
HEAVY RAINFALL.
A CONSENSUS OF LATEST 00Z SHORT RANGE GUIDANCE CONTINUES TO SUGGEST
POTENTIAL FOR SEVERE WX LATER TODAY... PARTICULARLY THIS AFTERNOON AND
EARLY EVENING. THIS AS A STRENGTHENING LOW PRESSURE TRACKS NE TO
NEAR MKE BY 00Z THIS EVE.
IT DOES SEEM OVERALL GUIDANCE CONSENSUS DOES NOT SHOW AS MUCH
INSTABILITY AS EARLIER MODEL RUNS DID... NOW GENERALLY SHOWING SB
CAPES MAY ONLY REACH 500-1000 J/KG THIS AFTN. EVEN SO THIS IS
CERTAINLY SUFFICIENT ENOUGH/COMPENSATED FOR TO GET SEVERE WX WHEN
COMBINED WITH ROBUST DEEP LAYER SHEAR VALUES AND STRONG UPPER
DYNAMICS AND VERY STRONG WINDS ALOFT ALONG WITH STRONG LLJ.
LATEST SPC SREF (041721Z RUN) CRAVEN BROOKS SIG SVR PARAMETER
SUGGESTS AREAS FROM IN/OH FURTHER SOUTH WOULD BE THE GREATEST
CONCERN FOR SIG SVR LATER TODAY. ON THE OTHER HAND IT IS NOTED THAT
THE SUPERCELL COMPOSITE PARAMETER RAMPS UP SIGNIFICANTLY OVER OUR
AREA THIS AFTN AND THE SIG TOR FCST PARAMETER DOES REACH 1-2 BY THIS
AFTN/EARLY EVE. SO THE OVERALL SETUP STILL LOOKS FAVORABLE FOR
POTENTIAL SEVERE WX MAINLY THIS AFTN/EARLY EVE.
IN ADDITION THE SVR WX THREAT MAY COME SOONER RATHER THAN LATER WITH
00Z 4KM WRF-NMM SIM Z GUIDANCE SHOWING POTENTIAL FOR A SQUALL LINE
TO COME ONSHORE SHORTLY AFTER NOON TODAY AND THEN SWEEP ACROSS OUR
ENTIRE FCST AREA FROM AROUND 1 PM THROUGH 4 PM THIS AFTERNOON. THIS
NOTION IS SUPPORTED BY THE 4KM NSSL-WRF SIM Z GUIDANCE AS WELL.
ALTHOUGH WE WILL STILL HAVE POTENTIAL FOR STRONG TO SEVERE STORMS IN
THE LATE AFTN/EVE TOO... THE HIGHER RES GUIDANCE SUGGESTS THE
GREATER SVR WX THREAT THIS EVE MAY BE MAINLY SOUTH OF OUR AREA FROM
IN/OH SOUTHWARD WHERE THERE WILL BE GREATER INSTABILITY. OUR SVR WX
THREAT SHOULD BE OVER BY 06Z TONIGHT (AND PROBABLY SEVERAL HOURS
SOONER) WHEN THE COLD FRONT WILL BE CLEARING OUR EASTERN FCST AREA.
IT COULD POTENTIALLY BECOME QUITE WINDY BY LATE MORNING/THIS AFTN
ALSO WITH MIXING LAYER HEIGHT POTENTIALLY REACHING 50-55 KTS IN
BUFKIT X-SECTIONS. SO SFC WIND GUSTS COULD POTENTIALLY REACH
ADVISORY CRITERIA... BUT THIS IS LARGELY CONTINGENT ON EXTENT OF
SUN/CLEARING BY LATE MORNING/THIS AFTN.
IR SAT TRENDS SHOW EXTENSIVE CLOUD COVER ACROSS NORTHERN IN/IL
THOUGH AND SO WE HAVE SIGNIFICANT DOUBTS ABOUT WHETHER DEEPER MIXING
INTO THE 45-55 KT RANGE WILL REALLY OCCUR. THEREFORE WILL HOLD OFF
ON A WIND ADVISORY GIVEN THIS SCENARIO AND GREATER SEVERE
WX/FLOODING CONCERNS AND UNCERTAINTY REGARDING HOW MUCH CLEARING WE
WILL REALLY OCCUR. THIS WILL ALSO BE MONITORED BY THE DAY SHIFT.
VERY STRONG WINDS ARE EXPECTED BEHIND THIS SYSTEM FRIDAY AND WE MAY
NEED A WIND ADVISORY OR EVEN WARNING HEADLINE TO COVER THE WINDS FOR
TOMORROW WITH A VERY TIGHT PRESSURE GRADIENT OVER OUR FCST AREA AND
WSW FLOW CAA. RAIN SHOWERS FRIDAY WILL BECOME MIXED WITH/CHANGE TO
LIGHT SNOW SHOWERS BY FRI AFTN/EVE. ANY ACCUMULATIONS WOULD BE VERY
LIGHT (UNDER AN INCH).
TRANQUIL BUT VERY COOL WX WILL FINALLY RETURN FOR SATURDAY AS HIGH
PRESSURE BUILDS IN.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 330 AM EDT THU APR 18 2013
ANOTHER BOUT OF HEAVY RAIN IS POSSIBLE NEXT WEEK AS THE SAME GENERAL
FLOW REGIME CONTINUES. SOME LIGHT SHOWERS COULD ARRIVE AS EARLY AS
MONDAY AS RETURN FLOW WAA BEGINS ON THE BACKSIDE OF THE DEPARTING
SFC HIGH. MOISTURE IS LIMITED HOWEVER AND THE MAIN SHOW IS EXPECTED
TO ARRIVE TUESDAY AS NEXT LONGWAVE TROUGH GOES NEGATIVE TILT AND SFC
LOW TRACKS ACROSS LOWER MICHIGAN.
THIS LOOKS LIKE A POSSIBLE REPLAY OF THE PAST TWO WEEKS HEAVY RAIN
EVENTS. GULF IS ONCE AGAIN WIDE OPEN. THE ECMWF IS ABOUT 12 HOURS
SLOWER THAN THE GFS...AND THIS SEEMS THE WAY TO GO GIVEN THE HISTORY
OF THE LAST TWO EVENTS. THIS MEANS THE BEST CHANCE FOR RAIN WILL BE
LATE TUESDAY INTO TUESDAY NIGHT. YET ANOTHER SHOT OF COLD AIR SURGES
IN BEHIND THE LOW WITH LEFTOVER RAIN AND SNOW SHOWERS BY LATE
WEDNESDAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 750 AM EDT THU APR 18 2013
HEAVY RAIN AND THUNDERSTORMS WILL BRING IFR CONDITIONS FROM MKG TO
LAN THIS MORNING WHILE MVFR TO VFR WILL BE ACROSS JXN TO AZO. A
LINE OF THUNDERSTORMS IS EXPECTED TO BRING IFR ALONG WITH
POTENTIAL FOR HAIL AND WIND GUSTS OVER 50 KNOTS THIS AFTERNOON.
THE BEST CHANCE FOR THE HIGH WINDS WILL BE FROM AZO TO JXN BY 18Z.
THE STORMS SHOULD MOVE OUT BY THIS EVENING WITH LEFTOVER SHOWERS
AND GENERALLY MVFR CONDITIONS TONIGHT.
&&
.MARINE...
ISSUED AT 330 AM EDT THU APR 18 2013
A GALE WARNING IS IN EFFECT FROM 8 AM THIS MORNING THROUGH FRIDAY
EVENING AS WINDS INCREASE TO GALE FORCE TODAY AND REMAIN AT GALE
FORCE THROUGH FRIDAY. WAVE HEIGHTS WILL RAMP UP SIGNIFICANTLY
PARTICULARLY ON FRIDAY WHEN COLD AIR ADVECTION WILL OCCUR AND WINDS
WILL VEER TO THE WSW BY THEN.
&&
.HYDROLOGY...
ISSUED AT 330 AM EDT THU APR 18 2013
THERE CONTINUES TO BE POTENTIAL FOR SIGNIFICANT FLOODING WITH MORE
HEAVY RAINFALL EXPECTED THIS AFTERNOON THROUGH TONIGHT WHEN AN
ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED. GIVEN THAT THE GROUND
IS SATURATED THIS SORT OF RAINFALL COULD CAUSE SIGNIFICANT FLOODING
PROBLEMS. THEREFORE THE FLOOD WATCH REMAINS IN EFFECT.
21 RIVER SITES ARE NOW UNDER A FLOOD WARNING WITH A FLOOD ADVISORY
IN EFFECT FOR 4 SITES AND THERE IS POTENTIAL FOR RECORD OR NEAR
RECORD FLOODING AT SOME OF THE RIVER SITES. THIS IS CONTINGENT
LARGELY ON HOW MUCH ADDITIONAL RAINFALL IMPACTS OUR FCST AREA TODAY
THROUGH TONIGHT.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH FRIDAY MORNING FOR MIZ037>040-043>046-
050>052-056>059-064>067-071>074.
LM...GALE WARNING UNTIL 8 PM EDT FRIDAY FOR LMZ844>849.
&&
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...LAURENS
MARINE...LAURENSHazardous weather outlook, Apr 18, 5:24 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 524 AM EDT THU APR 18 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 524 AM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING IS EXPECTED TO WORSEN AS HEAVY RAINS CONTINUE. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS ALSO POSSIBLE THIS AFTERNOON OR EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL. THE STORMS WILL BE MOVING FROM WEST TO EAST ABOUT 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON OR EVENING. LMZ844>849-190930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 524 AM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH WINDS GUSTING TO 50 KNOTS...LARGE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE THIS AFTERNOON. SOUTHEAST GALES TO 35 KNOTS WILL DEVELOP BY THIS EVENING AND POSE A HAZARD TO MARINERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST GALES TO 35 KNOTS AND WAVES BUILDING TO 5 TO 8 FEET WILL POSE A HAZARD TO MARINERS FRIDAY AND FRIDAY NIGHT. OSTUNO
In the hours before
Local storm report, Apr 18, 7:47 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 AM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM TSTM WND GST EAST GRAND RAPIDS 42.94N 85.61W
04/18/2013 M51 MPH KENT MI CO-OP OBSERVER
THIS WAS THE PEAK GUST.
&&
WHLocal storm report, Apr 18, 7:56 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
756 AM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HEAVY RAIN EAST GRAND RAPIDS 42.94N 85.61W
04/18/2013 M3.15 INCH KENT MI TRAINED SPOTTER
TOTAL SINCE WEDNESDAY AFTERNOON.
&&
OSTUNOLocal storm report, Apr 18, 7:59 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
759 AM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLOOD 4 NNE HOLLAND 42.83N 86.08W
04/18/2013 OTTAWA MI TRAINED SPOTTER
ABOUT 2 FEET OF STANDING WATER ON RILEY STREET NEAR NORTH
120TH.
&&
OSTUNOLocal storm report, Apr 18, 8:09 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
809 AM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 E KENTWOOD 42.89N 85.55W
04/18/2013 M3.89 INCH KENT MI OFFICIAL NWS OBS
STORM TOTAL SINCE WEDNESDAY AFTERNOON. THERE HAS BEEN
2.72 INCHES SINCE MIDNIGHT. MONTHLY TOTAL IS 8.96 INCHES
AS OF 8 AM. THIS IS A NEW MONTHLY RECORD FOR APRIL.
&&
OSTUNOLocal storm report, Apr 18, 8:27 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
827 AM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 2 N ALASKA 42.87N 85.47W
04/18/2013 KENT MI COUNTY OFFICIAL
BRIDGE COLLAPSE ON THORNAPPLE BAYOU DRIVE SOUTH OF 48TH
STREET. THE 48TH STREET BRIDGE WAS NOT AFFECTED.
&&
OSTUNOLocal storm report, Apr 18, 8:38 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM HEAVY RAIN 1 NNE HOPKINS 42.64N 85.76W
04/18/2013 M4.04 INCH ALLEGAN MI TRAINED SPOTTER
THIS IS A 24 HOUR TOTAL FROM 7AM WEDNESDAY TO 7 AM
THURSDAY. WATER OVER THE ROAD AT 22ND AND 130TH AVENUE.
FIRST TIME THIS AREA HAS FLOODED SINCE SUMMER 1997.
&&
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Ionia | 6 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 8 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 7 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 8 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Ionia | 62 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Barry | 6 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 6 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 4 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Mason | 55 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Osceola | 5 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Gratiot | 5 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Ingham | 5 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Clinton | 62 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Allegan | 4 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kalamazoo | 72 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Muskegon | 48 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Mecosta | 24 hr |
| Apr 17, 9:55 PM EDT | River Flood Advisory | GRR | Ingham | 48 hr |
| Apr 17, 9:55 PM EDT | River Flood Advisory | GRR | Ingham | 5 days |
| Apr 17, 9:55 PM EDT | River Flood Advisory | GRR | Calhoun | 6 days |
| Apr 17, 9:55 PM EDT | River Flood Advisory | GRR | Ingham | 38 hr |
| Apr 18, 12:54 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Kalamazoo, Van Buren | 96 min |
| Apr 18, 1:12 AM EDT | Areal Flood Advisory | GRR | Kalamazoo, Van Buren | 6 hr |
| Apr 18, 3:59 AM EDT | Areal Flood Advisory | GRR | Allegan | 6 hr |
| Apr 18, 4:50 AM EDT | Areal Flood Advisory | GRR | Ionia, Kent | 6 hr |
| Apr 18, 5:11 AM EDT | Areal Flood Warning | GRR | Allegan, Barry, Ionia, Kent, Montcalm, Ottawa and 1 more | 3 days |
| Apr 18, 5:38 AM EDT | Areal Flood Warning | GRR | Clinton, Gratiot | 3 days |
| Apr 18, 7:17 AM EDT | Special Weather Statement | GRR | Clinton, Gratiot, Ionia, Montcalm | 58 min |
| Apr 18, 7:34 AM EDT | Areal Flood Advisory | GRR | Isabella, Mecosta, Muskegon, Newaygo | 3 days |
| Apr 18, 9:05 AM EDT | Special Marine Warning | GRR | 85 min | |
| Apr 18, 10:01 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Muskegon, Ottawa | 59 min |
| Apr 18, 10:41 AM EDT | Special Marine Warning | GRR | 49 min | |
| Apr 18, 11:08 AM EDT | Special Marine Warning | GRR | 37 min | |
| Apr 18, 11:12 AM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 48 min |
| Apr 18, 12:38 PM EDT | River Flood Warning | GRR | Jackson | 24 hr |
| Apr 18, 1:05 PM EDT | River Flood Advisory | GRR | Eaton | 3 days |
| Apr 18, 1:05 PM EDT | River Flood Advisory | GRR | Ionia | 47 hr |
| Apr 18, 1:05 PM EDT | River Flood Advisory | GRR | Kalamazoo | 9 hr |
| Apr 18, 1:19 PM EDT | Special Weather Statement | GRR | Jackson | 26 min |
| Apr 18, 2:44 PM EDT | Marine Dense Fog Advisory | GRR | 7 hr | |
| Apr 18, 3:18 PM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.